MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported: catheter came apart during a case - balloon failed to inflate.
 
Additional Manufacturer Narrative
Trapliner was returned for evaluation.Blood particulates were noted on the lumen and within the balloon.Weld joint separation was observed.Tip section was crimped.Minor kink was noted on the push rod.The balloon was fatigued.Pushrod, weld joint to tip, o.D, id, collar to tip, were measured within specification.Balloon cannot be functionally tested due to the damages observed.Per ifu it states the following warning and precaution - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested from the account.A response was received.Vessel was calcified and not tortuous.Balloon was prepped prior to use without any issue.It is unknown what pressure was used to inflate it.Balloon was inflated to trap the wire however, it did not work.Thetrapliner was taken out with only the shaft (likely the pushrod) being retrieved.The account inserted a balloon inside the catheter (likely the guide catheter), inflated and retrieved the remaining part of the trapliner from the vessel.It is likely that the weld joint of the hypotube could have broken (partially or completely) during or prior to inflation leading to non-functionality of the balloon.This subsequently could have led to wire unable to be trapped.It is unknown if another trapliner or any other unit was used to complete the procedure.Patient condition is fine.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12392266
Report Number2134812-2021-00062
Device Sequence Number17324527
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public20841156102132
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model Number5567
Device Lot Number705669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown